Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Have multiple small black headed bumps in the lower penis and red rash on the head of penis. What can this be?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9078 Questions
I have multiple small black headed bumps in the lower left part of my penis. Plus I have what seems like a red rash on the head of my penis. What can this be?
Posted Wed, 22 May 2013 in Men's Health
Answered by Dr. Praveen Tayal 2 hours later
Thanks for posting your query.
The red rash on the head of penis is likely to be due to balanitis, an inflammatory state of the glans penis.

It could have occurred due to abrasion of the penis. Since the penis is a highly vascular organ, any slight superficial injury will appear like a red "Angry" looking lesion. But this is a benign condition and heal on its own and subside on its own.

Application of 1 % Hydrocortisone cream to the red and inflammed part of the penis might help reduce the discomfort and sensitivity.
The multiple black headed bumps are likely to be Fordyce's spots.

The spots are a form of ectopic sebaceous gland: normally, sebaceous glands are only found in association with a hair follicle. They are not known to be associated with any disease or illness and are of cosmetic concern only. They aren't infectious and are a natural occurrence on the body.

I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor